Re: Tylenol, aspirin, ibuprofen?
- Hi Alley,
I'm trying to catch up on email and saw your response to my email about OTC
I realize that everyone is different in regard to their body and problems. I
was just putting my two cents in with what other people were saying and
asking about in other emails going around at that time about this topic. I
was saying what my doc told me, for me, prior to treatment, after my biopsy
showed I was Stage 3 (scarring) / Grade 2 (inflammation).
ALL drugs are processed through the liver, so almost anything can be harmful
if done in large doses. His opinion was that aspirin would do the most harm,
and that ibuprofen and tylenol would be okay at half dosages....at least for
me, that is. I have seen that thinking written elsewhere as well. I wonder
if now that I've gone through the treatment and come out non-detectable if he
would still say the same dosage recommendations for me.
I only get my blood tests through my Primary Care Physician now, but will go
back to my hep c doc if I start having problems with my bloodwork levels or
any other symptoms again. Everyone should do and take what they believe is
best for them.
<<<<Date: Wed, 20 Jun 2001 19:28:52 -0500
From: "Alley/Pat" <alleypat@...>
Subject: Re: Tylenol, aspirin, ibuprofen?
sarah said <<my doctor is a highly regarded hep c specialist and
liver transplant specialist, and he told me that I should not take aspirin
at all, but that Tylenol (acetemephonin) and advil (ibuprofen) can be taken at
half the regular daily dosage (either full single doses, but half as often,
or half as much just as often). Does that make sense? That's a tough
limitation when you're achy all over, but better than nothing.>>
sarah it all depends on your doc and your body.
I have no liver damage, so I can take what I want and I take aspirin mostly
cuz it is what helps me the most.
However, others can't take any NSAIDS and still others are told Tylenol is
bad because it is processed thru the liver.
Do what you and your doc think is best for you with your health. We can't
tell you exactly, just what we have experienced :)
[Non-text portions of this message have been removed]